MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI ISP 9.6 FR. SILILCONE SINGLE LUMEN CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI ISP 9.6 FR. SILILCONE SINGLE LUMEN CATHETER; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1859660
Medical Device Problem Codes Break (1069); Fracture (1260); Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 10/2021).
 
Event or Problem Description
It was reported that during port placement, the device allegedly broke while being removed from the peel apart sheath.It was further reported that an air embolism occurred in the patient and the radiologist still managed to get the catheter into the patient.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.Therefore, a device history record review is not required.Investigation summary: one introducer peel-apart sheath was returned for evaluation.Two electronic photos were provided for review.Visual evaluation was performed.The investigation is confirmed for material separation and separation failure from the sample evaluation and photo review as the left side of the peel-apart sheath containing the 10fr imprinted on the handle was returned in two pieces and the trocar valve cover was detached from the left side of the peel-apart sheath.The right side of the peel-apart sheath containing the bard imprinted on the handle contained the trocar valve and two partial breaks were noted to the trocar valve.Based upon the available information, the definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 10/2021), g4.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during port placement, the device allegedly broke while being removed from the peel apart sheath.It was further reported that an air embolism occurred in the patient and the radiologist still managed to get the catheter into the patient.The patient's current status was unknown.

Brand Name
POWERPORT MRI ISP 9.6 FR. SILILCONE SINGLE LUMEN CATHETER
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10926106
Report Number3006260740-2020-20730
Device Sequence Number10898959
Product Code LJT
UDI-Device Identifier00801741027222
UDI-Public(01)00801741027222
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1859660
Device Catalogue Number1859660
Device Lot NumberREEN3565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;